Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 262, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 29, 1994, 10:05 PM CDT for Pawnee County, Oklahoma. It was in force for 40 min.
The area
The counties it named.
The facts
- Issued
- Jun 29, 1994, 10:05 PM CDT (03:05 UTC)
- Expired
- Jun 29, 1994, 10:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Tulsa, OK
- Area
- Whole counties
County Pawnee County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1634 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 2290 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KTUL 300306 SVRTSA OKC117-300345- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 1005 PM CDT WED JUN 29 1994 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1045 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATIONS... IN NORTHEAST OKLAHOMA ...PAWNEE COUNTY AT 1002 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF SEVERE THUNDESRTORMS EXTENDING FROM 10 MILES NORTHWEST OF PAWNEE TO 12 MILES WEST SOUTHWEST OF PAWNEE. MOVEMENT WAS EAST SOUTHEAST AT 35 MILES AN HOU THE COMMUNITIES OF PAWNEE AND MARAMEC ARE IN THE PATH OF THESE STORMS. WIND GUSTS TO 65 MPH CAN BE EXPECTED IN THE WARNED AREA. KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 8:56 PM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Jun 29, 8:56 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA NATIONAL WEATHER SERVICE TULSA OK 855 PM CDT THU JUN 30 1994 MCS APPROACHING NW PART OF THE FCST AREA ATTM. ADAP SHOWS BEST MOISTURE CONVERGENCE WELL WEST OF ERN OK AND INSTABILITY AXIS EXTENDS FROM NW OK TO SE OK. WSR-88D INDICATES REFLECTIVITIES AND VILS ARE DROPPING AND ACTIVITY IS ACCELERATING SOUTHEAST SO DAMAGING WINDS TO BE THE MAIN THREAT FROM HERE ON OUT. EXPECT WRN COUNTIES OF NE OK TO PERHAPS SEE SOME OF THE HIGH WINDS BUT GREATER THREAT WILL BE WHEN ACTIVITY REACHES THE MORE UNSTABLE AIR IN SE OK. WILL UP POPS SIGNIFICANTLY TONIGHT IN ALL AREAS BUT EXTREME NE OK MAY HAVE A TOUGH TIME GETTING PRECIP. WILL ALSO MAKE SOME ADJUSTMENTS TO TEMPS AND WINDS DUE TO CONVECTIVE OUTFLOW. MODELS NOT IN VERY GOOD AGREEMENT ON TIMING OF SHORTWAVE TO TRACK ACROSS ERN OK THURSDAY. AVN BRINGS SHORTWAVE INTO THE AREA AT MAX HEATING TIME WHILE NGM IS FASTER BUT FOR SOME ODD REASON HOLDS THE MAX VERTICAL VELOCITIES BACK WEST OVER ERN OK THURSDAY EVENING. AVN DEPICTION OF SHORTWAVE AND NGM UVV FCST APPEAR OMINOUS ENOUGH TO BUMP POPS UP IN ALL AREAS THURSDAY AND TO HOLD ONTO PRECIP INTO THURSDAY NIGHT AS WELL. MAX TEMPS THURSDAY A TOUGH CALL DUE TO CONVECTIVE OUTFLOW BUT HARD TO SEE MLC BEING COOLER THAN THE REST OF ERN OK SO WILL RAISE MAXES IN THAT AREA TO BE CONSISTENT WITH THE REST OF THE ZONES. WILL KEEP MCCURTAIN COUNTY IN THE MID 90S AS THAT IS AS WARM AS THEY HAVE BEEN RECENTLY. WILL KEEP TEMP FCST FOR FRIDAY THE SAME BUT IF MODEL LOW LEVEL TEMP PROGS VERIFY....MANY LOCATIONS WILL BE AOA 100 FRIDAY. .TUL...NONE. PLATE
In the hours before
Special weather statement, Jun 29, 9:05 PM CDT, 1 hour before
OKZ054-059-300300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT WED JUN 29 1994 ... THUNDERSTORMS APPROACHING OSAGE AND PAWNEE COUNTIES... AT 857 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS ACROSS NORTH CENTRAL OKLAHOMA MAINLY WEST OF A LINE FROM NEWKIRK TO REDROCK. MOVEMENT WAS SOUTHEAST AT 30 MILES AN HOUR. THIS AREA OF STORMS WILL LIKELY MOVE INTO WESTERN OSAGE AND PAWNEE COUNTIES BY 915 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING OF FREQUENT LIGHTNING AND MAY PRODUCE WIND GUSTS TO 45 MPH. RESIDENTS OF BURBANK AND PAWNEE SHOULD BE PREPARED TO TAKE SHELTER FROM THESE STORMS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Jun 29, 9:05 PM CDT, 1 hour before
OKZ054-059-300300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 905 PM CDT WED JUN 29 1994 ... THUNDERSTORMS APPROACHING OSAGE AND PAWNEE COUNTIES... AT 857 PM...NATIONAL WEATHER SERVICE RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS ACROSS NORTH CENTRAL OKLAHOMA MAINLY WEST OF A LINE FROM NEWKIRK TO REDROCK. MOVEMENT WAS SOUTHEAST AT 30 MILES AN HOUR. THIS AREA OF STORMS WILL LIKELY MOVE INTO WESTERN OSAGE AND PAWNEE COUNTIES BY 915 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING OF FREQUENT LIGHTNING AND MAY PRODUCE WIND GUSTS TO 45 MPH. RESIDENTS OF BURBANK AND PAWNEE SHOULD BE PREPARED TO TAKE SHELTER FROM THESE STORMS. STAY TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.
Special weather statement, Jun 29, 9:59 PM CDT, 6 minutes before
OKZ054-059-300400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 959 PM CDT WED JUN 29 1994 ...STRONG THUNDERSTORMS APPROACHING PAWNEE COUNTY... AT 954 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM PONCA CITY TO 15 MILES WEST OF STILLWATER. THESE THUNDERSTORMS ARE MOVING EAST SOUTHEAST AT 30 MILES AN HOUR. THESE STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AS WELL AS WIND GUSTS TO 50 MILES AN HOUR AS THEY MOVE INTO WESTERN OSAGE AND PAWNEE COUNTIES. RESIDENTS OF PAWNEE AND FAIRFAX SHOULD TAKE SHELTER FROM THESE STORMS AS THEY WILL LIKELY MOVE INTO THESE AREAS BY 1015 PM. STAY TUNED TO THIS STATIONS FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
Special weather statement, Jun 29, 9:59 PM CDT, 6 minutes before
OKZ054-059-300400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 959 PM CDT WED JUN 29 1994 ...STRONG THUNDERSTORMS APPROACHING PAWNEE COUNTY... AT 954 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM PONCA CITY TO 15 MILES WEST OF STILLWATER. THESE THUNDERSTORMS ARE MOVING EAST SOUTHEAST AT 30 MILES AN HOUR. THESE STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AS WELL AS WIND GUSTS TO 50 MILES AN HOUR AS THEY MOVE INTO WESTERN OSAGE AND PAWNEE COUNTIES. RESIDENTS OF PAWNEE AND FAIRFAX SHOULD TAKE SHELTER FROM THESE STORMS AS THEY WILL LIKELY MOVE INTO THESE AREAS BY 1015 PM. STAY TUNED TO THIS STATIONS FOR FURTHER UPDATES FROM THE NATIONAL WEATHER SERVICE.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 11:21 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 54 min |
| Jun 30, 12:45 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee | 45 min |
| Jun 30, 12:55 AM CDT | Severe Thunderstorm Warning | TSA | Wagoner | 50 min |
| Jun 30, 4:29 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
| Jun 30, 5:29 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 61 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.